How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Michael Salama Your Own Question
Michael Salama
Michael Salama,
Category: Medical
Satisfied Customers: 715
Experience:  Medical director at San Miguel Medical Clinic
93434137
Type Your Medical Question Here...
Michael Salama is online now
A new question is answered every 9 seconds

I HAVE BEEN TAKING A LAXTIVE FOR A FEW NIGHTS AND THIS

Customer Question

I HAVE BEEN TAKING A LAXTIVE FOR A FEW NIGHTS AND THIS MORNING MY STOOL WAS GREEN AS GRASS. wHAT WOULD BE CAUSING THIS.
Submitted: 7 months ago.
Category: Medical
Expert:  Michael Salama replied 7 months ago.

Hello this is Dr. Salama MD,

This is a normal effect of the laxative.

Many laxatives are natural and contain high amounts of roughage and fiber which ultimately discolor the stool.

Let me know if you have any other questions.

If not, please don't forget to leave a positive rating as that's the only way I get credit for answering your question.

Thank you!

Customer: replied 7 months ago.
I HAVE BEEN TAKEING THE SAME LAXATIVE SINCE MAY AND NEVER HAD THIS HAPPEN BEFORE.
Customer: replied 7 months ago.
nO JUST FORGET IT WILL CALL A THE DR IN THE MORNING
Expert:  Michael Salama replied 7 months ago.

Got it.

Normally, bile breaks down the food in our system giving it the brown color.

Laxatives cause digested food to move through the system more quickly, causing nutrients to be absorbed less effectively.